Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Severe dry cough, knee pain, fever. Taking painkillers, hetrazine. High eosinophilia detected. Causes?

I am XXXXXX. My mother 58 years of age is having severe dry cough for last one month. Doctor checked Eosinophilia and it was 14unit more than normal. He prescribed Hetrazine for one month. PROBLEM is she is also having PAIN in her KNEE , and when she take PAIN KILLER, this cough gets more and more. And now she is suffering from FEVER .
Asked On : Fri, 16 Mar 2012
Answers:  1 Views:  224
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello Mr.

Thanks for your query.

The cough your mother has is due to eosinophilia as the count is 14 so hetrazan should help her get better.

Since she is 58 yrs she is probably having osteoarthritis of knee which is common at her age.
Some pain killers are not to be used in people who have history of asthma so you have to see if she had history of asthma.

The other reason why a pain killer can cause increased cough is due to increase in acidity there can be reflux resulting in increase of cough.

As she has fever it will be advisable to consult her doctor and get her examined and if he feels a need to start on antibiotics he will do so.

Hope this answer is helpful.


Answered: Fri, 16 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor